RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Sibirsk. Mat. Zh.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Sibirsk. Mat. Zh., 2003, Volume 44, Number 6, Pages 1266–1272 (Mi smj1253)  

On the weight of nowhere dense subsets in compact spaces

A. V. Ivanov

Petrozavodsk State University

Abstract: We study a new cardinal-valued invariant $ndw(X)$ (calling it the $nd$-weight of $X$) of a topological space which is defined as the least upper bound of the weights of nowhere dense subsets of $X$. The main result is the proof of the inequality $hl(X)\leqslant ndw(X)$ for compact sets without isolated points (($hl$ is the hereditary Lindelöf number). This inequality implies that a compact space without isolated points of countable $nd$-weight is completely normal. Assuming the continuum hypothesis, we construct an example of a nonmetrizable compact space of countable $nd$-weight without isolated points.

Keywords: compact space, nowhere dense set, hereditary Lindelöf number, $nd$-weight

Full text: PDF file (190 kB)
References: PDF file   HTML file

English version:
Siberian Mathematical Journal, 2003, 44:6, 991–996

Bibliographic databases:

UDC: 515.12
Received: 31.03.2003

Citation: A. V. Ivanov, “On the weight of nowhere dense subsets in compact spaces”, Sibirsk. Mat. Zh., 44:6 (2003), 1266–1272; Siberian Math. J., 44:6 (2003), 991–996

Citation in format AMSBIB
\Bibitem{Iva03}
\by A.~V.~Ivanov
\paper On the weight of nowhere dense subsets in compact spaces
\jour Sibirsk. Mat. Zh.
\yr 2003
\vol 44
\issue 6
\pages 1266--1272
\mathnet{http://mi.mathnet.ru/smj1253}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2034933}
\zmath{https://zbmath.org/?q=an:1050.54003}
\elib{http://elibrary.ru/item.asp?id=5219460}
\transl
\jour Siberian Math. J.
\yr 2003
\vol 44
\issue 6
\pages 991--996
\crossref{https://doi.org/10.1023/B:SIMJ.0000007474.56273.42}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000187464000006}


Linking options:
  • http://mi.mathnet.ru/eng/smj1253
  • http://mi.mathnet.ru/eng/smj/v44/i6/p1266

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Сибирский математический журнал Siberian Mathematical Journal
    Number of views:
    This page:179
    Full text:62
    References:32

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020